I've had arachnoiditis for 20+ years. Recently my left arm has become weaker, to the extent that I'm struggling to push my wheelchair, and my left leg has also got weaker with more foot drop I get waves of numbness washing down my left arm, which only last for a couple of minutes. I'm also having trouble with my sight, in that it gets blurred without warning, but at other times is clear and sharp. I'm currently on 25 microg/hour Fentanyl, plus amitriptyline and baclofen at night. Recently I had a strange experience in that my left hand became paralysed without warning, lasting aropund 20-30 minutes, and my left arm and leg than got heavy. I didn't see a doctor for a couple of hours, by which time the symptoms had gone, and they decided it wasn't a TIA, but probably due to an interaction between the arachnoiditis and the high-dose steroids I was taking for a colitis flare-up.
Would it be worthwhile seeing a neurologist for a review? I haven't seen anyone for a very long time, because I cope better if I can ignore the problems!As far as I know, there isn't any active treatment available, only symptomatic.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.